# SDR AALA990949

- Difficulty date: June 25, 1999
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N450AA
- Make and model: Doug DC-9-82
- Aircraft serial: 49476
- Engine: Pwa JT8D217C
- System (JASC): 7250 · Turbine Section
- Part: Bearing
- Part number: 804061
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CL
- Nature of condition: R, J
- Precautionary procedure: A

## Discrepancy

SAN - FLT 2090 - DURING T/O, LOST POWER ON NR 2 ENG.  AIRCRAFT DIVERTED TO MIRAMAR MARINE AIR BASE (NKX) OVERWEIGHT AND WITHOUT FURTHER INCIDENT.  REPLACED NR 2 ENG, PERFORMED ENG RUN UP AND LEAK CHECK. PERFORMED O/W INSPECTION WITH NO DISCREPANCIES.  SYSTEM GROUND CHECKED NORMAL OPERATION. THE LONG SHAFT FRACTURED APPROX 25 INCHES BACK FROM THE LPC END.  THE CAUSE FOR THE LONG SHAFT FAILURE WAS DUE TO RUBBING ON THE CENTER TUBE TOGETHER WITH COKING BUILDUP.  THE RUBBING IS ATTRIBUTED TO THE FAILURE OF THE NR 3 BEARING.  (M)
